Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Red rashes on upper body including face. Allergy? Why lumps? Why spreading? Why itchy?

Hello! I am hoping you could help me. This morning I woke up with a red rash on my shoulders, forearms, on my sides and not much but some on my face as well. I usually have hay fever during this time of the year, which hasn t kicked in yet though. I thought that I was having some kind of allergic reaction . Went to work. By lunch time, the rash on my forearms was nearly gone. I then had a panini for lunch and some time later I noticed that the rash started coming back and getting worse. I am now at home and it got a lot worse. I will try describe what it looks and feels like. Red, patchy, with lumps (can be felt and seen. uneven - some small and some are quite large, but all flat.). It has spread as well. Back, sides, shoulders, neck , most of arms. Mostly upper body as far as I can tell. VERY itchy and I am starting to feel some kind of burning now as well, but mostly on my arms and neck, which might be because I still scratch from time to time as it s quite unbearable. I hope I have given a good enough description to tell me what this could be. Thank you!
Asked On : Sat, 2 Jun 2012
Answers:  1 Views:  148
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Welcome to healthcare magic.
You seem to having acute urticaria. It is similar to hay fever , but involvis the skin instead of your respiratory system.
There are several causes of acute urticaria like drugs, pollen, food, insect bites, infections to name a few. In many cases, a specific cause cannot be found out.
You could take antihistamines like fexofenadine by day and levocetrizine by night for about 2 weeks. If the rash is very severe or if it causes your eyes or lips lips to swell, you may need a short course of oral steroids.
Hope this helps you.
Take care.
Answered: Wed, 30 Oct 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor